MONTELUKAST — Side Effects and Special Considerations

Home Forums Anti-Allergy Montelukast MONTELUKAST — Side Effects and Special Considerations

This topic contains 2 replies, has 2 voices, and was last updated by  MJ 2 months ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #488

    MJ
    Moderator

    Montelukast may cause side effects which includes, but is not limited to:

    COMMON SIDE EFFECTS
    1. headache
    2. heartburn
    3. stomach pain
    4. tiredness
    5. diarrhea

    Mild side effects may go away within a few days or a couple of weeks. If they’re more severe or don’t go away, consult with your doctor.

    SERIOUS SIDE EFFECTS
    1. Behavior and mood changes characterized by:
    a. feeling anxious
    b. bad or vivid dreams
    c. sleepwalking
    d. agitation
    e. restlessness
    f. tremor
    g. trouble sleeping
    h. suicidal thoughts or actions
    i. hallucinations
    j. confusion

    2. Increase white blood cells as characterized by:
    a. numbness in the arms or legs
    b. flu-like symptoms such as fever, muscle aches, or cold sweats

    3. Systemic inflammation of blood vessels as characterized by:
    a. Feeling of “pins and needles” or numbness in the arms or legs
    b. flu-like symptoms such as fever, muscle aches, or cold sweats
    c. severe pain and swelling of the sinuses

    4. Increased bleeding as characterized by:
    a. bleeding under the skin
    b. longer bleeding from cuts
    c. blood in the urine or feces

    5. Stevens-Johnson syndrome characterized by:
    a. swelling of the face or tongue
    b. hives
    c. skin pain
    d. a purple or red rash
    *This is a medical emergency.

    6. Uncontrolled muscle movements such as tics.

    SPECIAL CONSIDERATIONS
    1. This medication should not be used f you have a sudden asthma attack.

    2. This may increase risk of mental health problems such as agitation, aggressive behavior, hostility, anxiousness, depression, confusion, vivid dreams, hallucinations, trouble sleeping, irritability, or suicidal thoughts or actions.

    3. This medication may increase your risk of certain immune system problems such as systemic eosinophilia with vasculitis, and Churg-Strauss syndrome.

    #573

    brad
    Participant

    I had been diagnosed with gastritis last month and feel a significant increase in acidity since four days ago. That was the day that I started taking montelukast as prescribed by my doctor. Could it be the medicine that caused it?

    #574

    MJ
    Moderator

    Yes, it could have been the montelukast that caused the increase in acidity. This medication may cause dyspepsia and nausea for some. If it doesn’t go away in a few more days and keeps bothering you, let your doctor know so he could adjust your dose or change your medication if needed.

Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.